Hi, I was just wondering have their been any studies done on the side effect of Viagra? Of course, the side effect being Heart Attack. How much of this drug is needed to cause this side effect. If you have any information on how Viagra effects the heart, can you include it in your reply. If you have any site that have this information, it would be really appreciated..
Viagra has been found to cause angina and potential be the stimulant of heart
attacks in those heart patients on nitrate like substances (nitropatch,
isordil, and the like.) The Viagra itself will cause changes in the flow of blood
throughout the body (it is "vasoactive"), and the same goes for any nitrate type
substance. Thus when they are taken together the synergistic effect so to speak
is too much on the heart of the patient. In a way, the effect of the viagra almost
steals blood from the hearts of those patients who are dependent on nitrates. This
is the reason why Viagra is not to be prescribed to those on nitrates. This problem or
side effect of the drug (best termed a drug-drug interaction) was not really noted until
after the drug was approved by the FDA, however the company that makes the drug and
the cardiology and urology worlds are very aware and are actively meeting to set
guidelines for physicians everywhere.
I hope you find this information useful. Information provided in the heart forum is for general medical informational purposes
only. Only your physician can provide specific diagnosis and therapies.
Please feel free to write back with additional questions.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire
online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the
cardiology staff that can be used to select the physician best suited to address your problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.